Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
146 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for itchy rash after dose of Cefzil

Hi my son was prescribed cefizil 7 days ago, Today the doctor said to stop taking it because he had been misdiagnosed. His last dose was this morning around 7:30 am. Around noon he broke out in a rash. it started as small bite looking marks on his back, but soon spread to his buttuocks, legs and arms. I gave him 5 mls of Benadryl at 7 PM, he had a bath and fell asleep. He is still sleeping, but tossing and turning and wakes up crying that he is still very itchy and does not feel well. Some of the rash is now welting. Should we go to Emerg? Should I give him more Benydryl. He is 9 years old.
Tue, 14 Jul 2015
Report Abuse
General & Family Physician 's  Response
Thank you for asking.These reactions seems to be because of allergy to cefizil,but its occurance after usage for 7 days is uncommon,Other options like
insect bites has to be ruled out.Try to avoid hot shower .you can continue Benadryl.If symptoms persists consult a pediatrician immediately.Wish you good health
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been suffering from an itchy rash for over six months now. It originally began after a reaction to Carbamazapine, which has since been...